MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952838270
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the mid left anterior descending artery (lad).Diagnostic pictures were taken and percutaneous coronary intervention (pci) was performed.After a 6f fl4 non-bsc guide catheter and a non-bsc guide wire crossed the lesion, a 2.75x20mm synergy ii drug-eluting stent was advanced to the lesion but the physician was not able to get a good picture and so he pulled the stent together with the stent delivery system (sds) back.The physician again advanced the stent but it would not cross.It was then noticed that the stent was no longer on the balloon but on the wire in the ostial/proximal lad and left main artery (lm) undeployed.The physician removed the sds and the stent remained on the wire but undeployed.A 2.0mm apex balloon catheter was then advanced into the undeployed stent and slightly inflated the lesion.The physician planned to drag the stent back into the guide and remove it from the patient's body.However, the stent and the 2.0mm balloon catheter was too large to be pulled into the 6f guide catheter.At this time, the stent was in the lm and partially hanging into the aorta but still on the wire.A 2.75mm apex balloon catheter was used to anchor but not embed the stent in the lm or the aorta.The patient was sent to surgery and is currently in the hospital recovering from double bypass in the left internal mammary artery to the lad and vein graph to the left posterior descending artery.No further patient complications were reported and the patient's status was doing well after the surgery.
 
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr.: a promus premier damaged, detached and separated stent was returned without the stent delivery system.Device analysis determined that the condition of the returned device was consistent with the complaint incident as the premier stent was detached and separated.Based on the event description and analysis results stent dislodgement may have occurred during the attempt to withdraw the device.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was further reported that the 2.75x38mm promus premier drug-eluting stent (des) was the correct complaint device relating to the dislodged stent and not the 2.75x20mm synergy ii des as what was previously reported.The promus premier device was pulled back and the physician advanced a synergy ii stent delivery system into the patient.It was during the advancement of the synergy ii stent when the physician noticed that the promus premier stent had actually dislodged from the delivery system and remained on the wire, undeployed.The synergy ii stent delivery system was not advanced any further and was immediately withdrawn and removed from the patient.The physician then advanced the apex balloon catheter in an attempt to remove the dislodged stent.

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7331143
Report Number2134265-2018-01616
Device Sequence Number16169230
Product Code NIQ
UDI-Device Identifier08714729840169
UDI-Public08714729840169
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493952838270
Device Catalogue Number39528-3827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2018
Initial Date Received by Manufacturer 02/11/2018
Supplement Date Received by Manufacturer03/30/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;